Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Clitoral overstimulation while weaning off antidepressants due to weight gain. Cannot stop masturbating. Sleepless. Help!

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
Question
I have been on antidepressants for 6 years. Recently my pscyiatrist started to wean me off of them because of excessive weight gain. During the course of my withdrawal I have been have sever bouts of clitoral overstimulation. I feel like my clitoris is constantly engorged and I cannot stop masturbating. I have two little children that I need to take care of and I just want this feeling to go away for good. I can't function at times and cannot sleep. please help!!
Posted Sun, 6 May 2012 in Women Sexual Problems
 
 
Answered by Dr. Andrew Rynne MD 1 hour later
Hi.

Thank you for posting your challenging question.

What you describe is called Female Persistent Sexual Arousal (PSA or FPSAS) and it can be very distracting and invasive in any woman's life.

Your problem has almost certainly been triggered by your gradual withdrawal from antidepressants. As an interim measure to relive your PSA, it might be worth discussing with your psychiatrist the wisdom of you going back to your usual dose on antidepressants.

Other treatment options of PSA may include the use anti-androgenic agents, anaesthetizing gels and psychotherapy.

I hope you found my answer useful. Please accept my answer in case you do not have follow up queries.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor